Does the voice recover completely after antibiotic treatment?

Posted by fdixon63 @fdixon63, Jun 19 10:17am

I finished my 3rd round of Tobi 11 days ago (three 28 day treatments over a 2 year period) because of recurring Pseudomonas A. When I lost my voice this time I did not panic because it happened during the previous treatments. This time the treatment was much more difficult with lots of strained coughing. I even went to the ER during week 3 because during the PM treatment I could not breath (twice) for maybe 8-10 seconds–scary. ER did not determine anything definitive. I sent a portal message to my pulmonary the next day and he said it sounded like a bronchospasm. That made sense. My voice still has not returned to normal. Is it possible that the throat can get so strained/irritated that it is a permanent situation or just take much longer. I had been nebbing 7% Sodium Chloride before the Tobi but now it is impossible to tolerate. I do well with the 3%. Any experienced thoughts are appreciated. Good news. No pathogen in sputum tested at the end of treatment.

It's been a while, but I had two rounds of inhaled Tobramycin and lost most of my voice. It recovered after about 3 weeks or so, but now I am much more sensitive to any irritation of throat/vocal cords (after over 3 years.)

The second piece, bronchospasm, is indeed very scary – I have experienced a few times, but knew what it was because a daughter has had it. Mine came from a specific inhaler, and the longer I used it, the more often it happened, so my pulmo changed me to another med. The opinion was that I had become sensitized to one of the propellants.
Sue

REPLY
@sueinmn

It's been a while, but I had two rounds of inhaled Tobramycin and lost most of my voice. It recovered after about 3 weeks or so, but now I am much more sensitive to any irritation of throat/vocal cords (after over 3 years.)

The second piece, bronchospasm, is indeed very scary – I have experienced a few times, but knew what it was because a daughter has had it. Mine came from a specific inhaler, and the longer I used it, the more often it happened, so my pulmo changed me to another med. The opinion was that I had become sensitized to one of the propellants.
Sue

Jump to this post

Thanks Sue. I'm still playing environmental detective to see if I can prevent another recurrence.

REPLY
Please sign in or register to post a reply.